Alert archive / New Jersey / Flash Flood Warnings in 2007

Flash Flood Warning 34, NWS New York, NY

July 11, 2007Union County, New Jersey

NWS New York, NY issued this flash flood warning at Jul 11, 2007, 6:30 PM EDT for Union County, New Jersey. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 11, 2007, 6:30 PM EDT (22:30 UTC)
Expired
Jul 11, 2007, 7:00 PM EDT
In force
30 min
Issued by
NWS New York, NY
Area
Whole counties

County Union County, NJ

The radar

The Philadelphia radar (KDIX), 80 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:49 PM EDTFLASH FLOODPlainfield, NJFLOODING ON RT 22

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 112230
FFWOKX
NJC039-112300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
630 PM EDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN UNION COUNTY IN NORTHEAST NEW JERSEY...

  NORTHWESTERN UNION COUNTY IN NORTHEAST NEW JERSEY...
  THIS INCLUDES THE CITIES OF...SUMMIT...PLAINFIELD...

* UNTIL 700 PM EDT...

* AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR SUMMIT...OR ABOUT NEAR
  MADISON...MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  PROVIDENCE...WESTFIELD...MOUNTAINSIDE...GARWOOD...SPRINGFIELD AND
  KENILWORTH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4075 7460 4059 7449 4067 7428 4074 7428
      4079 7434

$$

MALOIT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:56 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 11, 2:56 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
256 PM EDT WED JUL 11 2007

.SYNOPSIS...
A COLD FRONT JUST EAST OF THE GREAT LAKES WILL APPROACH THE REGION
THIS EVENING...MOVING ACROSS THE AREA THROUGH THURSDAY MORNING. HIGH
PRESSURE THEN BUILDS INTO THE EASTERN SEABOARD THROUGH EARLY FRIDAY.
ANOTHER COLD FRONT WILL MOVE ACROSS ON FRIDAY WITH A WAVE OF LOW
PRESSURE DEVELOPING ON THE BOUNDARY FRIDAY NIGHT. HIGH PRESSURE
RETURNS ON SATURDAY AFTERNOON...BUT SEVERAL UPPER LEVEL DISTURBANCES
WILL MOVE THROUGH THE AREA SATURDAY NIGHT THROUGH SUNDAY. A BERMUDA
HIGH SETS UP FOR THE START OF THE NEW WEEK.
&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ABUNDANT MOISTURE REMAINS IN THE ATMOSPHERE...AS PWATS ARE AVERAGING
2 INCHES AND SFC DEWPOINTS RANGE FROM 70-72. STRATUS ACROSS THE
REGION HELD TOGETHER FOR THE MOST PART...THOUGH SOME SUN WAS ABLE TO
BREAK OUT OVER PARTS OF NE NJ...NYC AND THE LOWER HUDSON VALLEY
WHERE TEMPERATURES WARMED INTO THE MID 80S. THE REST OF THE REGION
HAD A HARD TIME BREAKING OUT OF THE 70S. COLD FRONT TO THE WEST WILL
APPROACH THIS EVENING...MOVING INTO EASTERN PORTIONS OF THE CWA
TOWARDS DAYBREAK.

A LARGE LINE OF TSTMS EXTENDS FROM C AND W NY THROUGH W PA AND S
INTO THE TN VALLEY. ADDL STORMS HAVE FIRED UP ALONG WHAT APPEARS TO
BE A PRE-FRONTAL TROUGH OVER E PA AND W NJ. WITH HIGH INSTABILITY
LEVELS OVER THE W THIRD OF THE CWA...WILL EXPECT POTENTIALLY STRONG
TSTMS ACROSS NYC/NE NJ/LOWER HUDSON VALLEY...POSSIBLY INTO W CT AND
LONG ISLAND THROUGH MIDNIGHT. LATEST LAPS SOUNDING IN THE UNSTABLE
PORTION OF THE REGION INDICATING CAPE VALUES OVER 1600...A LIFTED
INDEX OF -5...AND A K-INDEX OVER 35 JUST W OF NYC. FURTHER E...A
MUCH MORE STABLE ENVIRONMENT WILL HELP HINDER TSTM DEVELOPMENT.
ALTHOUGH THE MAIN UPPER LEVEL SHORTWAVE ASSOCIATED WITH THE BOUNDARY
WILL PASS WELL N OF THE REGION...DEVELOPMENT ALONG THE PRE-FRONTAL
TROUGH THIS EVENING COULD PRODUCE SOME STRONG TO SEVERE STORMS. SPC
HAS THE W TWO-THIRDS OF THE REGION UNDER A SLIGHT RISK FOR SEVERE
STORMS...SO WILL HAVE TO MONITOR FOR ANY WATCHES THAT MAY BE ISSUED.
BEST CHANCES FOR STORMS WILL BE OVER INLAND LOCATIONS ACROSS NE
NJ...NYC AND LOWER HUDSON VALLEY. MARINE INFLUENCE SHOULD HELP
STABILIZE ANY STORMS THAT APPROACH.

WITH FRONT MOVING ACROSS DURING THE OVERNIGHT HOURS...THOUGH CHANCES
FOR TSTMS WILL DIMINISH...WILL STILL HAVE SHOWERS DEVELOPING...AND
RAIN COULD BECOME HEAVY AT TIMES. HIGH PWATS (AROUND 2 INCHES) COULD
RESULT IN LOCALIZED FLASH FLOODING...AND URBAN FLOODING AND RISES IN
AREA STREAMS WILL BE POSSIBLE AS WELL. FOR THE MOST PART...TOTAL QPF
WILL BE UNDER 1...BUT ANY TRAINING OF STORMS COULD RESULT IN
LOCALIZED AMOUNTS OVER 2. STORMS TAPER OFF FROM W TO E AFTER
MIDNIGHT...WITH SHOWERS LINGERING OVER THE E END OF CT AND LONG
ISLAND BY DAYBREAK.

OVERNIGHT LOWS WILL GENERALLY DROP TO THE LOW TO MID 60S.
&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
COLD FRONT WILL CLEAR THE EASTERN PORTION OF THE CWA BY MID-MORNING
ON THU ON MUCH DRYER WEATHER WILL BUILD INTO THE REGION FOR THE END
OF THE WEEK. HIGH PRES BUILDS INTO THE MID-ATLANTIC...AND N WINDS
AHEAD OF THE HIGH AND BEHIND THE COLD FRONT WILL ALLOW SFC DEWPOINTS
TO DROP INTO THE MID AND UPPER 50S ON THU. WINDS SHIFT TO THE S ON
FRI AS HIGH PRES MOVES E...PUSHING DEWPOINTS BACK INTO THE LOWER
60S. CONDITIONS WILL BE DRY BOTH DAYS...BUT ANOTHER APPROACHING COLD
FRONT WILL BRING AN INCREASE IN CLOUDS THROUGHOUT THE DAY FRI AND A
RETURN FOR SHOWERS FRI NIGHT THROUGH SAT MORNING. LOW PRES WILL
DEVELOP ALONG THE BOUNDARY SOMETIME FRI EVENING...AND THERE IS SOME
CONCERN AS TO EXACTLY WHERE IT WILL DEVELOP AND ITS TRACK. WILL BUMP
UP POPS TO LIKELY ACROSS NYC/LONG ISLAND/E CT...WHICH WORKED OUT
WELL AFTER BLENDING THE 12Z/11 GFS AND 12Z/11 WRF. HIGH PRES BUILDS
BACK INTO THE REGION FOR SAT...ALLOWING CLEARING FOR THE AFTERNOON.

HIGHS WILL GENERALLY TOP OFF IN THE LOW TO MID 80S DURING THE
PERIOD...WHICH IS RIGHT AROUND NORMAL. LOWS WILL BE IN THE MID TO
UPPER 60S IN/AROUND NYC...UPPER 50S TO LOW 60S ELSEWHERE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A PERIOD OF UNSETTLED WEATHER IS THEN EXPECTED FOR THE LONG TERM
PERIOD AS SEVERAL WAVES OF LOW PRES AND ASSOCIATED UPPER LEVEL
DISTURBANCES MOVE THROUGH THE REGION. ONLY A SLIGHT CHANCE OF
SHOWERS/TSTMS IS EXPECTED ON SUNDAY...AS THE NEXT WAVE IS EXPECTED
SUN NIGHT...THEN AGAIN ON MON NIGHT. WITH A WEAK FRONTAL BOUNDARY
BECOMING NEARLY STATIONARY N OF THE REGION...WILL KEEP LOW CHANCE
POPS IN THE FCST FOR TUE AND WED.

HIGH TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD AS HIGHS
CLIMB INTO THE MIDDLE 80S ACROSS THE CITY AND UPPER 70S AND LOWER
80S ELSEWHERE.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
MOST LOCATIONS ACROSS THE TERMINAL FORECAST AREA HAVE BECOME VFR
WITH SCT CU AT 2 TO 3 KFT AND MID LEVEL CONVECTIVE DEBRIS ABOVE
THAT. SLY FLOW OF HIGH DEW POINT AIR ACROSS THE COOL NEAR SHORE
WATERS OF THE ATLANTIC WILL KEEP PRIMARILY IFR TO LOW END MVFR
CEILINGS FOR KISP AND KGON. LATEST VISIBLE IMAGERY SHOWS LOW
STRATUS JUST TO THE EAST OF KJFK...BUT MAY COME BACK LATER THIS
AFTERNOON AND EARLY THIS EVENING AHEAD OF THE APPROACHING COLD
FRONT. IN ADDITION...PRE-FRONTAL CONVECTION ACROSS THE DEL/PA
BORDER IN ASSOC WITH BEST SFC MOISTURE FLUX CONVERGENCE AND
GREATEST INSTABILITY MAY IMPACT KSWF THROUGH THE AFTERNOON
HOURS.

BEST FRONTAL FORCING WILL MOVE INTO KSWF AROUND 22Z...01Z NYC
TERMINALS...02Z FOR KISP AND KBDR...AND 04Z FOR KGON. IT IS DURING
THESE TIMES THAT MVFR CEILINGS AND POSSIBLE IFR VSBYS WILL BE
EXPERIENCED IN SHRA/TSRA. A WIND SHIFT TO THE NW AT AROUND 10 KT
WILL FOLLOW BY AN HOUR OR TWO. VFR CONDITIONS WILL FOLLOW BEHIND
THE FRONT.

OUTLOOK FROM 18Z THURSDAY THROUGH MONDAY...VFR CONDITIONS
EXPECTED THU THROUGH FRI AS HIGH PRESSURE BUILDS IN. POSSIBLE SFC
LOW DEVELOPMENT ALONG ANOTHER COLD FRONT APPROACHING THE COAST
COULD PROVIDE SOME MVFR OR LOWER CONDITIONS WITH RAIN AND TSTMS
FRI NIGHT. VFR AGAIN WITH WEAK HIGH PRESSURE FOR SAT. A WEAK
SURFACE TROUGH ON SUN AND A COLD FRONTAL PASSAGE ON MON MAY HELP
TO FOCUS SCT CONVECTION...PRODUCING BRIEF SUB-VFR CONDITIONS.

&&

.MARINE...
THE MARINE STRATUS/FOG BANK OVER THE OCEAN WATERS/LONG ISLAND BAYS
AND EASTERN SOUND SHOULD CONTINUE TO SLOWLY DISSIPATE DUE TO PRE
FRONTAL MIXING THIS EVENING.

IN GENERAL EXPECT SUB-SCA CONDITIONS THROUGH SUNDAY...EXCEPT FOR
MAYBE SEAS REACHING 5 FT FOR THE OCEAN ZONE EAST OF MORICHES INLET
THURSDAY NIGHT (HOWEVER NOT ENOUGH CONFIDENCE TO ISSUE A 3RD PD SCA)
DUE TO A COMBINATION OF SWELL AND CONFUSED SEAS AS WINDS SWITCH BACK
TO THE SW AFTER BEING NW DURING THE DAY ON THU IMMEDIATELY BEHIND
THE COLD FRONT. COULD SEA SEAS REACHING SCA LEVELS THROUGHOUT THE
COASTAL OCEAN WATERS ON MONDAY IN RESPONSE TO STRENGTHENING SW FLOW.

ANOTHER AREA OF CONCERN IS FRI/FRI NIGHT PERIOD...WHICH FOR NOW AM
FORECASTING SUB-SCA MAINLY DUE TO UNCERTAINTY IN FORECAST. THE NAM
SUGGESTS THAT A STRONG FRONT SHOULD PUSH THROUGH FRI AFTN/EVE
BRINGING SEAS AND POSSIBLY WIND GUSTS TO SCA LEVELS...HOWEVER THE
GFS/UKMET/CMC SUGGEST A WEAKER FRONT. SINCE THESE DIFFERENCES ARE
MAINLY DUE TO HOW EACH MODEL HANDLES INDIVIDUAL VORTICITY MAXIMA AT
500 AND 700 HPA...AND HISTORY SHOWS MODELS OFTEN MAKE SIGNIFICANT
CHANGES IN HOW THEY HANDLE THESE FEATURES BEYOND 24-36 HOURS FROM
MODEL INITIALIZATION TIME...USED A NAM/GFS BLEND TO HELP SMOOTH
DIFFERENCES...IT ALSO HAS THE EXTRA BENEFIT OF HAVING THINGS SUB-SCA
LIKE 3 OF THE 4 MODELS CURRENTLY SUGGEST.
&&

.HYDROLOGY...
SHOWERS AND TSTMS TONIGHT COULD RESULT IN LOCALIZED FLASH
FLOODING...AND URBAN FLOODING AND RISES IN AREA STREAMS WILL BE
POSSIBLE AS WELL. PWATS ACROSS THE REGION ARE AVERAGING 2...AND
FOR THE MOST PART...TOTAL QPF WILL BE UNDER 1. ANY TRAINING OF
STORMS COULD RESULT IN LOCALIZED AMOUNTS OVER 2.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...DW
MARINE...PFM
HYDROLOGY...MPS
Hazardous weather outlook, Jul 11, 3:25 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
325 PM EDT WED JUL 11 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-121000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
325 PM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING COLD FRONT WILL TRIGGER SCATTERED SHOWERS AND
THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS
COULD PRODUCE FREQUENT LIGHTNING...HEAVY RAIN CAUSING URBAN AND
POOR DRAINAGE FLOODING...AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR THUNDERSTORM AND
FLOODING REPORTS.

ANZ330-335-338-340-345-350-353-355-121000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
325 PM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 11, 4:41 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
441 PM EDT WED JUL 11 2007

NJZ002>004-NYZ067-069-112130-
BERGEN-EASTERN PASSAIC-ORANGE-ROCKLAND-WESTERN PASSAIC-
441 PM EDT WED JUL 11 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...ORANGE...PASSAIC AND ROCKLAND COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST MILFORD TO
POMPTON LAKES TO PARSIPPANY-TROY HILLS TOW...AND MOVING NORTHEAST AT
25 MPH.

THESE STORMS WILL BE...
  NEAR GREENWOOD LAKE BY 455 PM.
  NEAR WAYNE BY 500 PM.
  NEAR MONROE BY 515 PM.
  NEAR RAMSEY BY 520 PM.
  NEAR MONSEY BY 530 PM.

SMALL HAIL...FREQUENT LIGHTNING AND WINDS IN EXCESS OF 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...LOCALLY HEAVY RAINFALL RATES
OF UP TO 2 INCHES PER HOUR COULD CAUSE THE PONDING OF WATER ON
ROADWAYS AND POSSIBLE MINOR FLOODING OF POOR DRAINAGE AREAS.

MALOIT
Special weather statement, Jul 11, 4:45 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
445 PM EDT WED JUL 11 2007

NJZ005-006-011-NYZ072-074-112130-
ESSEX-HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN IS.)-UNION-
445 PM EDT WED JUL 11 2007

...SPECIAL WEATHER STATEMENT FOR NEAR STRONG
THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL...FOR
ESSEX...HUDSON...NEW YORK...RICHMOND AND UNION COUNTIES...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLORHAM PARK TO
LINDEN...OR ALONG A LINE EXTENDING FROM EAST HANOVER TO LINDEN...AND
MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL BE...
  NEAR UNION BY 450 PM.
  NEAR TODT HILL BY 455 PM.
  NEAR ELIZABETH BY 500 PM.
  NEAR ORANGE BY 505 PM.
  NEAR FAIRFIELD BY 510 PM.
  NEAR NEWARK BY 515 PM.

SMALL HAIL...FREQUENT LIGHTNING AND WINDS IN EXCESS OF 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...LOCALLY HEAVY RAINFALL RATES
OF UP TO 2 INCHES PER HOUR COULD CAUSE THE PONDING OF WATER ON
ROADWAYS AND POSSIBLE MINOR FLOODING OF POOR DRAINAGE AREAS.

MALOIT
Special weather statement, Jul 11, 5:37 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
537 PM EDT WED JUL 11 2007

NJZ003-005-006-011-NYZ067>075-112230-
BERGEN-BRONX-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN WESTCHESTER-ORANGE-PUTNAM-RICHMOND (STATEN
IS.)-ROCKLAND-SOUTHERN WESTCHESTER-UNION-
537 PM EDT WED JUL 11 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW YORK...ORANGE...
PUTNAM...RICHMOND...ROCKLAND...UNION AND WESTCHESTER COUNTIES...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLD SPRING TO
ORADELL TO PERTH AMBOY...OR ALONG A LINE EXTENDING FROM COLD SPRING
TO PARAMUS TO PERTH AMBOY...AND MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL BE...
  NEAR KEARNY BY 545 PM.
  NEAR TETERBORO BY 550 PM.
  NEAR SECAUCUS BY 555 PM.
  NEAR NORWOOD BY 600 PM.
  NEAR RIDGEFIELD BY 605 PM.
  NEAR UNION CITY BY 610 PM.

SMALL HAIL...FREQUENT LIGHTNING AND WINDS IN EXCESS OF 35 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...LOCALLY HEAVY RAINFALL RATES
OF UP TO 2 INCHES PER HOUR COULD CAUSE THE PONDING OF WATER ON
ROADWAYS AND POSSIBLE MINOR FLOODING OF POOR DRAINAGE AREAS.

MALOIT
Special weather statement, Jul 11, 5:37 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
537 PM EDT WED JUL 11 2007

NJZ003-005-006-011-NYZ067>075-112230-
BERGEN-BRONX-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN WESTCHESTER-ORANGE-PUTNAM-RICHMOND (STATEN
IS.)-ROCKLAND-SOUTHERN WESTCHESTER-UNION-
537 PM EDT WED JUL 11 2007

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS PRODUCING
LOCALLY HEAVY RAINFALL FOR
BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW
YORK...ORANGE...PUTNAM...RICHMOND...ROCKLAND...UNION AND WESTCHESTER
COUNTIES...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLD SPRING TO
ORADELL TO PERTH AMBOY...OR ALONG A LINE EXTENDING FROM COLD SPRING
TO PARAMUS TO PERTH AMBOY...AND MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL BE...
  NEAR KEARNY BY 545 PM.
  NEAR TETERBORO BY 550 PM.
  NEAR SECAUCUS BY 555 PM.
  NEAR NORWOOD BY 600 PM.
  NEAR RIDGEFIELD BY 605 PM.
  NEAR UNION CITY BY 610 PM.

SMALL HAIL...FREQUENT LIGHTNING AND WINDS IN EXCESS OF 35 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...LOCALLY HEAVY RAINFALL RATES
OF UP TO 2 INCHES PER HOUR COULD CAUSE THE PONDING OF WATER ON
ROADWAYS AND POSSIBLE MINOR FLOODING OF POOR DRAINAGE AREAS.

MALOIT
Special weather statement, Jul 11, 6:18 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
618 PM EDT WED JUL 11 2007

NYZ067-112315-
ORANGE-
618 PM EDT WED JUL 11 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE
COUNTY...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODRIDGE TO
OTISVILLE TO PORT JERVIS...OR ALONG A LINE EXTENDING FROM 8 MILES
WEST OF ELLENVILLE TO 8 MILES WEST OF MIDDLETOWN TO PORT JERVIS...AND
MOVING EAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR UNIONVILLE BY 625 PM.
  NEAR MIDDLETOWN BY 635 PM.
  NEAR GOSHEN BY 650 PM.
  NEAR MONTGOMERY BY 655 PM.
  NEAR WALDEN BY 700 PM.
  NEAR MONROE BY 710 PM.

SMALL HAIL...FREQUENT LIGHTNING AND WINDS IN EXCESS OF 35 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...LOCALLY HEAVY RAINFALL RATES
OF UP TO 2 INCHES PER HOUR COULD CAUSE THE PONDING OF WATER ON
ROADWAYS AND POSSIBLE MINOR FLOODING OF POOR DRAINAGE AREAS.

MALOIT
Special weather statement, Jul 11, 6:22 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
622 PM EDT WED JUL 11 2007

CTZ005-009-NYZ070-071-073-075>077-112315-
BRONX-KINGS (BROOKLYN)-NASSAU-NORTHERN FAIRFIELD-NORTHERN
WESTCHESTER-QUEENS-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
622 PM EDT WED JUL 11 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BRONX...FAIRFIELD...KINGS...NASSAU...QUEENS AND WESTCHESTER
COUNTIES...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAWTHORNE TO
SCARSDALE TO WHITESTONE TO CONEY ISLAND...OR ALONG A LINE EXTENDING
FROM MOUNT KISCO TO WHITE PLAINS TO THROGS NECK BRIDGE TO CONEY
ISLAND...AND MOVING NORTHEAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR MOUNT KISCO BY 630 PM.
  NEAR SANDS POINT BY 635 PM.
  NEAR GREAT NECK BY 640 PM.
  NEAR PORT WASHINGTON BY 645 PM.
  NEAR STAMFORD BY 650 PM.
  NEAR NEW CANAAN BY 655 PM.

SMALL HAIL...FREQUENT LIGHTNING AND WINDS IN EXCESS OF 35 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...LOCALLY HEAVY RAINFALL RATES
OF UP TO 2 INCHES PER HOUR COULD CAUSE THE PONDING OF WATER ON
ROADWAYS AND POSSIBLE MINOR FLOODING OF POOR DRAINAGE AREAS.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 5:50 PM EDTFlash Flood WarningOKXBergen, Hudson55 min
Jul 11, 5:50 PM EDTFlash Flood WarningOKXBergen, Hudson, Union55 min

Nearby

Flash Flood Warnings in New Jersey, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.